Oklahoma, 2005Flooding in Oklahoma, June 18 to 19, 2005
June 18 to 19, 2005 · NWS OUN · 3 events in 3 counties and zones
3 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 18, 9:04 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 18, 9:04 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1004 AM CDT SAT JUN 18 2005
.UPDATE...
SLIGHT CHANGES WERE MADE TO GRIDS TODAY TO INCREASE WINDS IN THE
WESTERN HALF AND MATCH OVERCAST CLEARNING TRENDS IN THE SOUTHEAST
AND NORTHWEST.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
99/99
Hazardous weather outlook, Jun 18, 11:00 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUN 18 2005
OKZ004>048-050>052-TXZ083>090-191200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
UPPER-LEVEL HIGH PRESSURE WILL BUILD OVER TEXAS AND OKLAHOMA TODAY
RESULTING IN A STRENGTHENING CAP WHICH SHOULD PREVENT ANY
THUNDERSTORMS FROM DEVELOPING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.Flood, Harper
- When
- June 18, 12:30 PM CST to June 19, 9:30 PM CST
- Where
- Harper forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
The Cimarron River basin in northwestern and central Oklahoma was visited again by minor to moderate flooding from near Buffalo downstream to near Dover after two more days of thunderstorms and heavy rainfall plagued the region. A slow-moving supercell thunderstorm that remained nearly stationary over the Cimarron River in northwestern Harper County dropped 3+-inch amounts of rainfall in the area. The high flows from the Cimarron in this area and portions of southwestern Kansas eventually traveled downstream and brought a crest above flood stage at the river gage site near Buffalo, OK. The Cimarron River near Buffalo crested at 6.1 feet, 0.1 feet above flood stage, at 2:30 am CST on June 19, and remained above flood stage from 3:15 pm CST on June 18 to 11:30 am CST on June 19.Flood flows on the Cimarron River near the Waynoka area moved downstream, and combined with local runoff in central Oklahoma to produce minor flooding near Okeene and Dover. River levels slightly above bankfull were observed on the Cimarron River near Okeene during the daylight hours on June 18. In addition, the Cimarron River near Dover crested at 17.6 feet, 0.6 feet above flood stage, at 4:30 am CST on June 19, and remained in flood from 12:30 pm CST on June 18 until 12:30 pm on June 19.
Flood, Blaine
- When
- June 18, 12:30 PM CST to June 19, 9:30 PM CST
- Where
- Blaine forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.533, -98.000
Flood, Kingfisher
- When
- June 18, 12:30 PM CST to June 19, 9:30 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in South Carolina, June 18, 20051 death · 1 in hail · 3 events
- Tornado in Florida, June 18, 2005$50,000 · F0 · 1 event
- Hail in South Carolina, June 18, 20051.75 in hail · 8 events
- Hail in Montana, June 18 to 19, 20051.75 in hail · 7 events
- Hail in Georgia, June 18, 20051.75 in hail · 4 events
- Hail in Montana, June 18, 20051.75 in hail · 4 events
- Waterspout in South Atlantic Coastal Waters, June 18, 200550 kt wind · 2 events
- High Wind in Oregon, June 18, 20052 events
- Marine Thunderstorm Wind in Gulf of Mexico, June 18, 20051 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 18, 20051 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 18, 20051 event
- Hail in North Carolina, June 18, 20050.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456821, 5456822, 5456823.